Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS JSJ
NWS JSJ issued this flash flood watch at Oct 31, 2016, 12:49 PM CDT. It took effect at Nov 1, 2016, 7:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2016, 12:49 PM CDT (17:49 UTC)
- In effect from
- Nov 1, 2016, 7:00 AM CDT
- Expired
- Nov 2, 2016, 8:09 AM CDT
- In force
- 25 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
725 WGCA62 TJSJ 311749 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 149 PM AST MON OCT 31 2016 ...THE RISK OF FLASH FLOODING INCREASES ON TUESDAY ACROSS THE U.S. VIRGIN ISLANDS AND PUERTO RICO... PRZ001>013-VIZ001-002-010200- /O.NEW.TJSJ.FF.A.0005.161101T1200Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 149 PM AST MON OCT 31 2016 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL PUERTO RICO AND U.S. VIRGIN ISLANDS. * FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON * ABUNDANT MOISTURE COMBINE WITH AN UPPER LEVEL TROUGH WILL RESULT IN VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN FLOODING AT RIVERS...STREAMS...URBAN AND LOW-LYING AREAS. ADDITIONALLY...MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. * RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY...PETS... LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
048 WGCA62 TJSJ 010141 AAA FFASJU FLASH FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 941 PM AST MON OCT 31 2016 ...THE RISK OF FLASH FLOODING INCREASES ON TUESDAY ACROSS THE U.S. VIRGIN ISLANDS AND PUERTO RICO... PRZ001>013-VIZ001-002-011000- /O.CON.TJSJ.FF.A.0005.161101T1200Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 941 PM AST MON OCT 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM AST TUESDAY THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS * FROM 8 AM AST TUESDAY THROUGH WEDNESDAY AFTERNOON * ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE NOT RETURNED TO THEIR NORMAL BASE FLOWS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. * RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY...PETS... LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
597 WGCA62 TJSJ 010958 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 558 AM AST TUE NOV 1 2016 ...THE RISK OF FLASH FLOODING WILL INCREASE TODAY THROUGH WEDNESDAY ACROSS THE U.S. VIRGIN ISLANDS AND PUERTO RICO... PRZ001>013-VIZ001-002-011800- /O.CON.TJSJ.FF.A.0005.161101T1200Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 558 AM AST TUE NOV 1 2016 ...FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS... ST. JOHN.. AND ADJACENT ISLANDS. * THROUGH WEDNESDAY AFTERNOON * ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS BEGINNING TODAY AND CONTINUING INTO WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE NOT RETURNED TO THEIR NORMAL BASE FLOWS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. * RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY...PETS... LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND. RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS HAVE PASSED. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
940 WGCA62 TJSJ 011746 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 146 PM AST TUE NOV 1 2016 ...THE RISK OF FLASH FLOODING REMAINS HIGH THROUGH WEDNESDAY FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO... PRZ001>013-VIZ001-002-020200- /O.CON.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 146 PM AST TUE NOV 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL PUERTO RICO AND VIRGIN ISLANDS * THROUGH WEDNESDAY AFTERNOON * ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS THROUGH WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE NOT RETURNED TO THEIR NORMAL FLOWS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. * RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND. RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS HAVE PASSED. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
261 WGCA62 TJSJ 020104 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 904 PM AST TUE NOV 1 2016 ...THE RISK OF FLASH FLOODING REMAINS HIGH THROUGH WEDNESDAY FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO... PRZ001>013-VIZ001-002-021400- /O.CON.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 904 PM AST TUE NOV 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL PUERTO RICO AND VIRGIN ISLANDS * THROUGH WEDNESDAY AFTERNOON * ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS THROUGH WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE NOT RETURNED TO THEIR NORMAL FLOWS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. * RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND. RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS HAVE PASSED. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
891 WGCA62 TJSJ 020948 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 548 AM AST WED NOV 2 2016 ...THE RISK OF FLASH FLOODING REMAINS HIGH THROUGH WEDNESDAY FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO... PRZ001>013-VIZ001-002-021800- /O.CON.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 548 AM AST WED NOV 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS... ST. JOHN.. AND ADJACENT ISLANDS. * THROUGH THIS AFTERNOON * ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS THROUGH WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE NOT RETURNED TO THEIR NORMAL FLOWS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. * RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND. RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS HAVE PASSED. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
764 WGCA62 TJSJ 021309 FFASJU FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 909 AM AST WED NOV 2 2016 ...THE THREAT OF WIDESPREAD FLOODING HAS DIMINISHED ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS... PRZ001>013-VIZ001-002-021415- /O.CAN.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS... COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS... MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA... ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 909 AM AST WED NOV 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... UPPER LEVEL TROUGH HAS CROSSED THE LOCAL REGION...KEEPING THE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE CARIBBEAN WATERS AND ANEGADA PASSAGE. AS A RESULT...ENVIRONMENTAL CONDITIONS WILL GRADUALLY IMPROVE THROUGHOUT THE DAY AS DRIER AND MORE STABLE AIR MASS WILL FILTER IN FROM THE NORTHEAST. ALTHOUGH...ISOLATED FLASH FLOODING CAN NOT RULED OUT THIS AFTERNOON...THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS LOW. THEREFORE...THE FLASH FLOOD WATCH FOR PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 31, 10:27 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 31, 10:27 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1127 AM AST Mon Oct 31 2016 .UPDATE...Partly cloudy skies prevailed across the islands during the morning hours. Under a westerly steering wind flow, showers moved across the coastal areas of western PR. The heaviest showers were noted over Lajas with this activity. Also, by mid morning showers developed over the USVI with the doppler radar estimating near an inch of rain over St. Croix. For this afternoon, diurnally induced showers and thunderstorms are expected to develop once again over the mountains. As steering winds are light from the west this activity is expected to move slowly to the eastern interior portions of PR and cause urban and small stream flooding. Rapid river rises along major rivers and its tributaries are possible once again during the early evening hours. No changes made to previous forecast. && .AVIATION...Showers and thunderstorms are expected to develop along the mountain ranges of PR early this afternoon. Latest 31/12z TJSJ upper air sounding indicated 5-15 kts low level west winds. This could result in MVFR conds at TJPS/TJSJ. SHRA/TSRA across the local waters could affect the USVI/Leeward terminals thru the forecast period. && .MARINE...Latest buoy readings are indicating seas of 1-3 feet and light west winds under 10 knots. A moderate risk of rip currents continues for the northern beaches of Puerto Rico. Showers and thunderstorms are expected to continue mainly across the Atlantic waters with additional shower and isolated thunderstorm activity developing during the afternoon between the waters of eastern PR and the USVI. && .PREV DISCUSSION... /issued 524 AM AST Mon Oct 31 2016/ SYNOPSIS...A ridge aloft will erode rapidly today as a broad trough amplifies across the western Atlantic and into the central Caribbean. A developing surface low north of the local islands will continue to promote light to gentle low levels southerly winds through late Tuesday night. Showers and thunderstorms will continue to prevail across the forecast area each day with the wettest/unstable period expected Tuesday and Wednesday. Due to saturated soils, flooding potential will continue to increase across the forecast area through at least midweek. DISCUSSION...Numerous showers and isolated to scattered thunderstorms affected many sectors of Puerto Rico Sunday afternoon and evening. This activity caused many areas to observe urban and small stream flooding, especially across eastern interior through western sections of PR. Several flood advisories were issued. The combination of the already saturated soils and the excessive rainfall also caused several major rivers to go above their respective flood stages, some of which are expected to remain under a flood warning until early Monday morning. The upper level ridge across the region is expected to erode rapidly today as a broad trough amplifies across the western Atlantic and into the central Caribbean. Atmospheric conditions across the region will become even more conductive for widespread convection across the forecast area today and through at least Wednesday. This evolving weather pattern combined with plenty of moisture and a developing surface low north just north of the area which is promoting light low level winds across the region will result in numerous showers and isolated to scattered thunderstorms across the local islands. Due to saturated soils across most of the region, a high potential of flooding as well as mudslides in areas of steep terrain are expected to continue until at least midweek. At this time, the wettest/unstable period is between Tuesday and Wednesday with widespread activity across land areas. Shower and Thunderstorm activity is expected to decrease late in the evenings, overnights and early in the mornings, but the runoff from the afternoons rainfall will maintain some of the local rivers at high levels all the period. AVIATION...Flow has become southwesterly below FL330. VFR conds will prevail at all TAF sites thru 31/16z with VCSH, very brief MVFR CIGS may occur at TNCM and TKPK. Aft 31/15Z, +TSRA will develop over interior PR and spread towards the coasts with brief MVFR psbl at TJPS, TJBQ, TJMZ. Mtn obscurations aft 31/16z. Winds 10 kt or less below FL160 with little change through 01/00z. Southerly wind across the leewards and brief MVFR will continue to be psbl through 01/02z in SHRA due to CIGS. MARINE...Local buoys are reporting seas mainly in the 2-4 ft range in the northern waters and around 1-2 ft across the nearshore southern waters. Seas are expected to be up to 5 feet tonight. There is a moderate risk of rip currents across the Atlantic facing coasts of the local islands. HYDROLOGY...Moisture transport and instability across the region will continue to increase today and at least through Wednesday due to the combination of an upper trough and an elongated surface trough. Additionally, an area of low pressure is forecast to develop north of the region. Models have been consistent in maintaining high moisture content across the region with the best chance for increased showers and thunderstorm activity expected Tuesday through Wednesday. There is a high probability that areas in the west and along the northern half of Puerto Rico will continue to receive excessive rainfall which will lead to flooding of local rivers...streams...urban and low-lying areas. In addition mud slides are also expected in areas of steep terrain. Residents in the flood prone areas are urged to take precautionary measures which would include preparing plans to move or protect pets...livestock...equipment and personal belongings. These plans should be put in place if the National Weather Service issues a Flash Flood Watch or Flash Flood Warnings. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 76 86 76 / 80 30 60 60 STT 86 77 86 76 / 40 30 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && 13/25
Hazardous weather outlook, Oct 31, 5:26 AM CDT, 7 hours 23 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 505 AM AST LUNES 31 DE OCTUBRE DE 2016 AMZ710>745-PRZ001>013-312115- SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR- NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE- OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 505 AM AST LUNES 31 DE OCTUBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS EN RAFAGA BREVES ESTA TARDE A TRAVES DE PORCIONES DEL CENTRO Y OESTE INTERIOR ASI COMO LA MITAD NORTE DE PUERTO RICO INCLUYENDO AL AREA METROPOLITANA DE SAN JUAN. EXISTE UNA PROBABILIDAD LEVE DE TRONADAS AISLADAS ESTA TARDE A TRAVES DE VIEQUES Y CULEBRA. .INUNDACIONES...LLUVIAS FUERTES RESULTARAN EN INUNDACIONES URBANAS Y DE RIACHUELOS, AL IGUAL QUE INUNDACIONES DE RIOS DEBIDO A ESCORRENTIAS EXCESIVAS COMO EN DIAS RECIENTES. DESLIZAMIENTOS DE TIERRA Y DESPRENDIMIENTO DE ROCAS SON POSIBLES EN AREAS DE TERRENO EMPINADO. EL ENFOQUE PRINCIPAL DEBERA ESTAR A LO LARGO DE LOS RIOS EN EL OESTE, CENTRAL INTERIOR Y LA MITAD NORTE DE PUERTO RICO DONDE LOS RIOS Y RIACHUELOS CONTINUAN EN NIVELES ALTOS. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS A LO LARGO DE LA COSTA NORTE DE PUERTO RICO. .DIAS DOS HASTA SIETE...MARTES A DOMINGO EL TRANSPORTE DE HUMEDAD Y LA INSTABILIDAD CONTINUARAN AUMENTANDO A TRAVES DE LA REGION DE MARTES A MIERCOLES. POR LO TANTO LA PROBABILIDAD DE DESARROLLO DE TRONADAS Y LLUVIAS FUERTES PERMANECERA ALTO EN ALGUNAS AREAS LOCALIZADAS. INUNDACIONES URBANAS Y DE RIACHUELOS ASI COMO INUNDACIONES DE RIOS Y DESLIZAMIENTOS PERMANECEN POSIBLES HASTA POR LO MENOS EL MIERCOLES. EL ENFOQUE DEBERA ESTAR A LO LARGO DE LOS RIOS EN EL OESTE Y MITAD NORTE DE PUERTO RICO. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-312115- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 505 AM AST LUNES 31 DE OCTUBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD LEVE DE TRONADAS CON FUERTES LLUVIAS Y VIENTOS EN RAFAGA BREVES ESTA TARDE A TRAVES DE PORCIONES DE LAS ISLAS. .INUNDACIONES...LLUVIAS FUERTES PODRAN RESULTAR EN ACUMULACION DE AGUA EN CARRETERAS Y AREAS DE POCO DRENAJE. .DIAS DOS HASTA SIETE...MARTES A DOMINGO CONDICIONES DE TIEMPO LLUVIOSAS PODRAN SER ESPERADAS HASTA POR LO MENOS EL MIERCOLES A MEDIDA QUE UNA VAGUADA Y HUMEDAD PROFUNDA PERMANEZCAN A TRAVES DEL AREA DE PRONOSTICO. INUNDACIONES MENORES EN AREAS URBANAS, RIACHUELOS Y CUNETAS SERAN POSIBLES EL MARTES Y MIERCOLES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Oct 31, 11:41 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1241 PM AST MON OCT 31 2016 PRZ001>011-010000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- 1241 PM AST MON OCT 31 2016 AN AREA OF LOW PRESSURE NORTH OF THE REGION IS INDUCING A VERY MOIST SOUTH TO SOUTHWESTERLY FLOW ACROSS THE LOCAL AREA. THIS MOIST AND UNSTABLE ENVIRONMENT WILL FAVOR THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO TODAY. SOILS ACROSS THE ISLAND REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN FLOODING AT RIVERS...STREAMS... URBAN AND LOW-LYING AREAS. ADDITIONALLY...MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN. RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY MEASURES TO PROTECT PETS...LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:47 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 30, 7:52 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 31, 12:02 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 12:41 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 12:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 1:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 1:40 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 1:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 2:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in U.S. Virgin Islands, 2016Flash Flood Watches in Puerto Rico, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.